Alert archive / Missouri / Flash Flood Warnings in 2005

Flash Flood Warning 24, NWS Springfield, MO

April 21, 2005Ozark County, Taney County, Missouri

NWS Springfield, MO issued this flash flood warning at Apr 21, 2005, 4:15 PM CDT for Ozark County, Taney County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 21, 2005, 4:15 PM CDT (21:15 UTC)
Expired
Apr 21, 2005, 10:15 PM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

Counties Ozark County, MO, Taney County, MO

The radar

The Springfield radar (KSGF), 100 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2005-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 780 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2005-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
780 J/kg
Mixed-layer CIN
-135 J/kg
Mixed-layer LCL
696 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 212117
FFWSGF
MOC153-213-220315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
415 PM CDT THU APR 21 2005

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  OZARK COUNTY IN SOUTHWEST MISSOURI.
  TANEY COUNTY IN SOUTHWEST MISSOURI.

* UNTIL 1015 PM CDT.

* AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. THESE 
STORMS HAVE PRODUCED ISOLATED AMOUNTS EXCEEDING THREE INCHES OF RAIN 
ALONG HIGHWAY 160 OVER EASTERN TANEY COUNTY INTO WESTERN OZARK 
COUNTY AND ALONG THE INTERSECTION OF TANEY AND OZARK COUNTIES NEAR 
THE ARKANSAS STATE LINE.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...BAKERSFIELD...GAINESVILLE...TANEYVILLE...BRADLEYVILLE...
  BRIXEY...BROWNBRANCH...DORA...HARDENVILLE...ISABELLA...KISSEE
  MILLS...LONG RUN AND NOBLE.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE 
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS 
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF 
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

LAT...LON 3678 9214 3651 9214 3650 9310 3679 9312

$$

RUNNELS
2 follow-up statements
000 
WGUS73 KSGF 220004
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
657 PM CDT THU APR 21 2005

MOC153-213-220315-
TANEY MO-OZARK MO-
657 PM CDT THU APR 21 2005

...FLASH FLOOD WARNING CONTINUES FOR OZARK AND TANEY COUNTIES UNTIL
1015 PM CDT...

AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT AN AREA OF VERY HEAVY RAINFALL HAD FALLEN EARLIER ACROSS THE 
WARNED AREA. DOPPLER RADAR ESTIMATED THAT THREE TO FOUR INCHES OF 
RAIN FELL NORTH OF HIGHWAY 160 BETWEEN ROUTER AND GAINESVILLE AND 
THEN NORTHWARD ALONG THE TANEY AND OZARK COUNTY LINE. 

WHILE THE HEAVY RAIN HAD ENDED...RUNOFF WILL LIKELY CONTINUE TO 
EFFECT SMALL STREAMS AND FLOOD PRONE AREAS.   THIS FLOODING WILL 
BECOME DIFFICULT TO DETECT ONCE DARKNESS ARRIVES.

IF FLOODING IS OBSERVED...TURN AROUND...DONT DROWN.   REPORT ALL 
FLOODING TO THE COUNTY SHERIFF FOR RELAY TO THE NATIONAL WEATHER 
SERVICE.

$$

RUNNELS
000 
WGUS73 KSGF 220232
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
930 PM CDT THU APR 21 2005

MOC153-213-220240-
TANEY MO-OZARK MO-
930 PM CDT THU APR 21 2005

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR OZARK AND TANEY
COUNTIES HAS BEEN CANCELLED...

ANY EXISTING RUNOFF FROM HEAVY RAINS PRODUCED BY THUNDERSTORMS THIS 
AFTERNOON IS THOUGHT TO HAVE ENDED...THUS THE FLASH FLOOD WARNING 
HAS BEEN CANCELLED.

$$

RUNNELS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 21, 3:51 PM CDT, 24 minutes earlier.

Area forecast discussion, Apr 21, 3:51 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
351 PM CDT THU APR 21 2005

.DISCUSSION...

INITIAL BAND OF CONVECTION MOVING THROUGH SOUTHWEST AND SOUTH
CENTRAL MO IS LIKELY TO BE ONLY THE FIRST WAVE...AS NEW CONVECTION
IS ATTEMPTING TO FIRE ALONG COLD FRONT FROM FAR NE KANSAS INTO NE
OKLAHOMA. WILL KEEP SEVERE THUNDERSTORM CHANCES GOING THROUGH THE
EVENING AS COLD FRONT MOVES INTO UNSTABLE ATMOSPHERE. ETABUFR
SOUNDING IN FAR SE KANSAS SHOWS MLCAPES OF AROUND 2500 J/KG BY 00Z.
LARGE AREA OF THIS CAPE EXISTS IN THE -10 C TO -30 C LAYER...SO
THINK LARGE HAIL IS LIKELY. WIND PROFILES ARE NEARLY UNIDIRECTIONAL
AND RELATIVELY WEAK...SO TORNADIC THREAT IS LOW EXCEPT FOR THE
NORTHERNMOST COUNTIES IN CENTRAL MO NEAR THE WARM FRONT WHERE A
TORNADO WATCH IS IN EFFECT UNTIL 11 PM. UP UNTIL 345 PM...CONVECTION
NEAR THIS BOUNDARY HAS BEEN CONFINED TO AREAS JUST NORTH OF THE CWA
HOWEVER.

BAND OF CONVECTION NEAR THE COLD FRONT WILL SWEEP RAPIDLY THROUGH
THE CWA TONIGHT. CHILLY CANADIAN AIRMASS WILL THEN BUILD RAPIDLY
INTO THE REGION ON FRIDAY ON STRONG NORTHWEST WINDS. VERY TIGHT
SURFACE PRESSURE GRADIENT WILL CREATE WINDS LIKELY REACHING 20 TO 30
MPH TOMORROW AFTERNOON WITH HIGHER GUSTS POSSIBLE.

NEXT CONCERN IS WITH POTENTIAL FROST/LIGHT FREEZE. SATURDAY MORNING
WILL LIKELY SEE MID 30S IN SOME SPOTS...HOWEVER WIND SPEEDS WILL
LIKELY STAY UP ENOUGH TO PRECLUDE WIDESPREAD FROST. SATURDAY NIGHT
AND SUNDAY MORNING ARE ANOTHER STORY...WITH CLEAR SKIES AND WINDS
DROPPING OFF. LOW TO MID 30S ARE LIKELY...AND SOME TRADITIONALLY
COLDER SPOTS COULD DROP JUST BELOW FREEZING. A FROST ADVISORY WILL
LIKELY BE NEEDED.

EXTENDED FORECAST HAS LOW CONFIDENCE LEVEL WITH MULTIPLE SHORTWAVES
MOVING THROUGH. HAVE FOLLOWED HPC GUIDANCE FAIRLY CLOSELY AFTER
TUESDAY.

BROWNING

&&

.AVIATION...

FOR THE 18Z TAFS...CUMULUS FIELD SHOULD CONTINUE TO BLOSSOM THIS
AFTERNOON WITH SCT TO OCCASIONALLY BKN DECK AROUND FL030. POCKET OF
STRATUS/STRATOCUMULUS OVER NORTHERN OKLAHOMA WILL MOVE INTO THE JLN
AREA FOR A COUPLE HOURS EARLY THIS AFTERNOON AND BKN-OVC CIGS NEAR
FL030 POSSIBLE. KEPT JLN TAF VFR BUT POTENTIAL DOES EXIST FOR SOME
BORDERLINE MVFR CIGS EARLY THIS AFTERNOON.

PERIOD OF THUNDERSTORMS LIKELY AT THE TERMINALS THIS EVENING AS THE
FRONT/DRYLINE MARCH ACROSS THE AREA. POTENTIAL DOES EXIST FOR LARGE
HAIL AND DAMAGING WINDS AT THE TERMINALS THIS EVENING...HOWEVER KEPT
HAIL/WIND OUT OF THIS TAF ISSUANCE PENDING MORE DEFINITE
TIMING/INTENSITY OF THUNDERSTORMS.

GUSTY NORTHWEST WINDS WILL DEVELOP FRIDAY MORNING WITH GUSTS TO 25KT
POSSIBLE BY THE END OF THIS TAF CYCLE. ROBUST COLD AIR STRATOCUMULUS
DECK SHOULD BLOSSOM FRIDAY MORNING ONCE THE SUN BREAKS OUT.

IZZI

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.

WFO SGF
Hazardous weather outlook, Apr 21, 1:00 PM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT THU APR 21 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221100-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
100 PM CDT THU APR 21 2005

...SEVERE STORMS LIKELY LATE THIS AFTERNOON AND TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS...SCATTERED SEVERE THUNDERSTORMS WITH:
    HAIL TO THE SIZE OF BASEBALLS.
    DAMAGING WINDS IN EXCESS OF 60 MPH.
    VERY HEAVY RAINFALL AND LOCALIZED FLOODING.
    AN ISOLATED TORNADO OR TWO.

  AREAS AFFECTED AND TIMING:

  ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...WITH
  LARGE HAIL THE PRIMARY THREAT.

  MORE SIGNIFICANT SEVERE THUNDERSTORMS ARE THEN FORECAST TO DEVELOP
  OVER EASTERN KANSAS LATE THIS AFTERNOON...MOVING INTO WESTERN
  PORTIONS OF THE OUTLOOK AREA BETWEEN 5 PM AND 9 PM. STRONG TO
  SEVERE THUNDERSTORMS WILL THEN MOVE EASTWARD ACROSS THE REMAINDER
  OF THE OUTLOOK AREA THIS EVENING INTO THE OVERNIGHT HOURS.

  THE HIGHEST RISK FOR SUPERCELLS WITH VERY LARGE HAIL AND AN
  ISOLATED TORNADO EXISTS WEST OF AN OSCEOLA TO CASSVILLE LINE
  BETWEEN 5 PM AND 10 PM THIS EVENING.

  DISCUSSION:

  SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AS A WEAK
  DISTURBANCE MOVES ACROSS THE AREA. WINDS ALOFT WILL INITIALLY NOT
  BE STRONG ENOUGH TO SUPPORT SUPERCELLS...HOWEVER ISOLATED STORMS
  COULD PRODUCE HAIL UP TO ONE INCH IN DIAMETER.

  OF GREATER CONCERN WILL BE THE THUNDERSTORMS FORECAST TO MOVE INTO
  WESTERN PORTIONS OF THE OUTLOOK AREA THIS EVENING. BY THEN...WINDS
  ALOFT WILL LIKELY HAVE INCREASED SUBSTANTIALLY AND WILL SUPPORT
  SUPERCELLS WITH VERY LARGE AND POTENTIALLY DAMAGING HAIL...IN
  ADDITION TO DAMAGING WINDS. THERE IS ALSO SOME POTENTIAL FOR AN
  ISOLATED TORNADO OR TWO OVER WESTERN PORTIONS OF THE OUTLOOK AREA
  THIS EVENING.

  THUNDERSTORMS ARE THEN FORECAST TO MOVE ACROSS THE REMAINDER OF
  THE OUTLOOK AREA LATE THIS EVENING AND INTO THE OVERNIGHT HOURS.
  THE SEVERITY OF THE THUNDERSTORMS WILL LIKELY DIMINISH SOME AFTER
  9 OR 10 PM...HOWEVER SEVERE THUNDERSTORMS WITH DAMAGING WINDS IN
  EXCESS OF 60 MPH AND HAIL UP TO AROUND 1 INCH IN DIAMETER WILL
  REMAIN POSSIBLE THROUGH THE NIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  MUCH COLDER AIR WILL WORK INTO THE MISSOURI OZARKS AND
  SOUTHEAST KANSAS FRIDAY NIGHT AND SATURDAY NIGHT.  TEMPERATURES
  ARE EXPECTED TO DROP INTO THE MID TO UPPER 30S FRIDAY NIGHT...THEN
  INTO THE LOW TO MIDDLE 30S SATURDAY NIGHT. WHILE NORTHWEST WINDS
  WILL LIKELY PREVENT FROST FROM FORMING FRIDAY NIGHT...DIMINISHING
  WINDS AND CLEAR SKIES ON SATURDAY NIGHT WILL LIKELY RESULT IN
  WIDESPREAD FROST.

  THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS MONDAY AND
  TUESDAY...THEN AGAIN ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED AS EARLY AS THIS AFTERNOON...AND
  WILL LIKELY BE NEEDED THIS EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

BROWNING/IZZI

In the hours before

Local storm report, Apr 21, 3:00 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
300 PM CDT THU APR 21 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             NEOSHO                  36.87N 94.37W
04/21/2005  0.75 INCH        NEWTON             MO   PUBLIC

            DIME HAIL REPORTED BY PUBLIC AT HH AND HIGHWAY 59

LD
Special weather statement, Apr 21, 3:11 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
311 PM CDT THU APR 21 2005

MOZ089-094-212115-
DADE-LAWRENCE-
311 PM CDT THU APR 21 2005

...SIGNIFICANT WEATHER ADVISORY FOR DADE AND LAWRENCE COUNTIES UNTIL
415 PM CDT...

AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GOLDEN CITY TO 6
MILES NORTHEAST OF SARCOXIE...OR ALONG A LINE EXTENDING FROM 25 MILES
NORTHWEST OF MOUNT VERNON TO 14 MILES WEST OF MOUNT VERNON...AND
MOVING NORTHEAST AT 20 MPH.

THESE STORMS WILL BE...
  NEAR LOCKWOOD BY 330 PM CDT.
  NEAR MILLER BY 340 PM CDT.
  NEAR GREENFIELD BY 350 PM CDT.
  NEAR EVERTON BY 405 PM CDT.

PENNY SIZE HAIL...AND WINDS UP TO 60 MPH ARE EXPECTED WITH THESE
STORMS.

SAW
Special weather statement, Apr 21, 3:17 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
317 PM CDT THU APR 21 2005

MOZ093-094-102-212115-
BARRY-LAWRENCE-NEWTON-
317 PM CDT THU APR 21 2005

...SIGNIFICANT WEATHER ADVISORY FOR BARRY...LAWRENCE AND NEWTON
COUNTIES UNTIL 415 PM CDT...

AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF FAIRVIEW...OR 12 MILES WEST
OF MONETT...AND MOVING NORTHEAST AT 25 MPH.

THIS STORM WILL BE...
  NEAR PIERCE CITY BY 335 PM CDT.
  NEAR MONETT BY 340 PM CDT.
  NEAR VERONA BY 400 PM CDT.
  NEAR AURORA BY 410 PM CDT.
  5 MILES NORTHWEST OF MARIONVILLE BY 415 PM CDT.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

SAW
Special weather statement, Apr 21, 3:32 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
332 PM CDT THU APR 21 2005

MOZ055-058-066>069-220400-
BENTON MO-CAMDEN MO-HICKORY MO-MORGAN MO-ST. CLAIR MO-
VERNON MO-

THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF SEVERE
THUNDERSTORM WATCH 177 AND HAS ISSUED TORNADO WATCH 178 UNTIL
11 PM CDT FOR THE FOLLOWING AREAS

IN KANSAS THE NEW WATCH INCLUDES 1 COUNTY

IN SOUTHEAST KANSAS

BOURBON

IN MISSOURI THE NEW WATCH INCLUDES 6 COUNTIES

IN CENTRAL MISSOURI

BENTON                CAMDEN                HICKORY
MORGAN                ST. CLAIR

IN SOUTHWEST MISSOURI

VERNON

THIS INCLUDES THE CITIES OF...HERMITAGE...CROSS TIMBERS...
OSAGE BEACH...CAMDENTON...NEVADA...APPLETON CITY...OSCEOLA...
VERSAILLES...STOVER...FORT SCOTT...WARSAW AND COLE CAMP.

KSZ097-101-MOZ057>058-070>071-077>083-088>098-101>106
-220000-
CHEROKEE KS-CRAWFORD KS-BARRY MO-BARTON MO-CEDAR MO-
CHRISTIAN MO-DADE MO-DALLAS MO-DENT MO-DOUGLAS MO-
GREENE MO-HOWELL MO-JASPER MO-LACLEDE MO-LAWRENCE MO-
MCDONALD MO-MARIES MO-MILLER MO-NEWTON MO-OREGON MO-
OZARK MO-PHELPS MO-POLK MO-PULASKI MO-SHANNON MO-
STONE MO-TANEY MO-TEXAS MO-WEBSTER MO-WRIGHT MO-

SEVERE THUNDERSTORM WATCH NUMBER 177 REMAINS VALID UNTIL 7 PM CDT
FOR THE FOLLOWING AREAS

IN KANSAS THIS WATCH INCLUDES 2 COUNTIES

IN SOUTHEAST KANSAS

CHEROKEE              CRAWFORD

IN MISSOURI THIS WATCH INCLUDES 28 COUNTIES

IN CENTRAL MISSOURI

MARIES                MILLER                PHELPS
PULASKI

IN SOUTH CENTRAL MISSOURI

DENT                  HOWELL                OREGON
SHANNON               TEXAS

IN SOUTHWEST MISSOURI

BARRY                 BARTON                CEDAR
CHRISTIAN             DADE                  DALLAS
DOUGLAS               GREENE                JASPER
LACLEDE               LAWRENCE              MCDONALD
NEWTON                OZARK                 POLK
STONE                 TANEY                 WEBSTER
WRIGHT

THIS INCLUDES THE CITIES OF...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NIXA...OZARK...BOLIVAR...
KIMBERLING CITY...CRANE...ROLLA...NEOSHO...FORT LEONARD WOOD...
DIXON...WINONA...EMINENCE...LEBANON...BELLE...VIENNA...MONETT...
CASSVILLE...BAXTER SPRINGS...COLUMBUS...GALENA...SALEM...AVA...
AURORA...MOUNT VERNON...MARIONVILLE...THAYER...ALTON...
GREENFIELD...LOCKWOOD...WEST PLAINS...WILLOW SPRINGS...HOUSTON...
LICKING...BUFFALO...JOPLIN...CARTHAGE...LAMAR...GAINESVILLE...
THEODOSIA...PITTSBURG...ANDERSON...PINEVILLE...SPRINGFIELD...
REPUBLIC...ELDON...LAKE OZARK...EL DORADO SPRINGS...STOCKTON...
BRANSON AND FORSYTH.

IZZI
Local storm report, Apr 21, 3:43 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
343 PM CDT THU APR 21 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     9 E COLUMBUS            37.17N 94.67W
04/21/2005                   CHEROKEE           KS   EMERGENCY MNGR

            POWERLINES AND POWR POLES BLOWN DOWN.

0232 PM     HAIL             PROSPERITY              37.13N 94.43W
04/21/2005  1.00 INCH        JASPER             MO   PUBLIC

IZZI
Special weather statement, Apr 21, 4:02 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
402 PM CDT THU APR 21 2005

MOZ105-212200-
OZARK-
402 PM CDT THU APR 21 2005

...SIGNIFICANT WEATHER ADVISORY FOR OZARK COUNTY UNTIL 500 PM CDT...

AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM AT THE INTERSECTION OF THE TANEY AND OZARK
COUNTY BORDER AT THE ARKANSAS STATE LINE...OR ABOUT 15 MILES
SOUTHEAST OF BRANSON...AND MOVING NORTHEAST AT 10 MPH.

NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM...AS IT TRACKS ACROSS
AREAS SOUTH OF HIGHWAY 160 IN SOUTHERN OZARK COUNTY.

RUNNELS

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 7:08 PM CDTSevere Thunderstorm WarningSGFShannon52 min
Apr 21, 2:59 AM CDTSevere Thunderstorm WarningSGFDent61 min
Apr 21, 2:12 PM CDTSevere Thunderstorm WarningSGFMcDonald, Newton63 min
Apr 21, 4:33 PM CDTSevere Thunderstorm WarningSGFDouglas57 min
Apr 21, 5:05 PM CDTSevere Thunderstorm WarningSGFWright41 min
Apr 21, 5:08 PM CDTSevere Thunderstorm WarningSGFPhelps37 min
Apr 21, 5:36 PM CDTSevere Thunderstorm WarningSGFTexas54 min
Apr 21, 6:48 PM CDTSevere Thunderstorm WarningSGFMaries42 min
Apr 21, 6:59 PM CDTTornado WarningSGFMaries61 min

Nearby

Flash Flood Warnings in Missouri, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.